Illinois, 2015Damaging Winds in Illinois, May 10, 2015
May 10, 2015 · NWS LSX · 2 events in 2 counties and zones
A line of severe storms moved east through the forecast area. Some of the storms produced damaging winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A line of severe storms moved east through the forecast area. Some of the storms produced damaging winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at May 10, 3:33 PM CST, 57 minutes earlier.
Area forecast discussion, May 10, 3:33 PM CST, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
433 PM CDT Sun May 10 2015
.SHORT TERM: (Through Late Tonight)
Issued at 431 PM CDT Sun May 10 2015
Have heavily leaned towards the afternoon runs of the HRRR for
convective trends heading into the early evening hours. N-S band of
convection is plowing east at 40-45 kts, and will likely be exiting
eastern sections of our CWA shortly after 00z. After an early
evening lull in activity convection should then return to the
CWA...with threat likely a combination of the activity now
increasing along cold front over eastern KS as well as convection
redeveloping just north of Red River.
Believe that this SE OK activity will be the dominate convection
for our area overnight, as current activity will be intensifying
the low level boundary draped across the ARKLATEX, with this dome
of rain-cooled air providing lift to increasing low level jet that
will be transporting very moist air into the region from the
southern Plains. This area will also be in a favorable area of
upper level divergence tied to RRQ of upper level jet.
Once current line of convection exits area, uncertain about
additional severe weather potential overnight. Current activity
as well as latest upstream convection will be putting a big bite
in the instability that will be available, although large scale
shear of 30-50kts still certainly suggests some severe weather
potential. In addition...while some decent rainfalls are likely
over southern sections of the CWA, believe the aforementioned
outflow boundary will keep the heaviest rain threat anchored over
AR...and south of our CWA.
Truett
.LONG TERM: (Monday through Next Sunday)
Issued at 431 PM CDT Sun May 10 2015
Convection should press east and exit the region during the day
on Monday as cold front pushes across the CWA. I've held onto much
higher PoPs than guidance for the early part of the morning on the
western edge of the expected precip shield (generally from near
Cuba thru STL to near Carlinville), but then quickly wind them
down to the SE of STL during the late morning and early afternoon
hours. Any severe weather potential will be strongly tied to
morning convection trends, but SWODY2 still looks reasonable that
greatest threat will be in our far southeast counties, where the
AMS will stand at least some chance of destabililzing before fropa
occurs.
As unseasonably strong upper level low spins its way across the
Great Lakes Monday night and Tuesday, it will drag much cooler air
into the area. This should result in a dry Tuesday with temps a
bit below average, as highs will primarily be in the 60s. Ridging
in the wake of the departing low will mean more tranquil weather
by midweek, with temperatures moderating into the 70s.
Another upper level system will mean a return of unsettled weather
heading into the latter half of the week. There is a large
discrepency in the medium range solutions regarding the location and
movement of this feature especially heading into next weekend, but
with all solutions suggesting a frontal boundary remaining over
the area forecast will mention a chance of thunderstorms in most
areas during the Thursday-Sunday time frame.
Truett
&&
.AVIATION: (For the 18z TAFs through 18z Monday Afternoon)
Issued at 1222 PM CDT Sun May 10 2015
Line of thunderstorms will reach KCOU by around 20Z, then KSTL by
22Z. Expect thunder threat to last about 2 hours, but limited
instability will preclude widespread threat of any severe weather. Latest
model runs continue to show an area of rain, with little to no
thunder expected, will form overnight and move through the TAF
sites until around 12Z. Ceilings may drop to 2000 feet as rain
ends early Monday morning. Ceilings will then improve as drier
air moves in and winds back to westerly by late Monday morning.
Specifics for KSTL: VFR conditions until around 22Z when an line
of thunderstorms will move through KSTL. Thunder threat will last
about 2 hours, then an area of rain will move in overnight. No
appreciable instability with this area of rain, so thunder threat
is small. Rain will likely end by around 12Z Monday. Ceilings may
drop to around 2000 feet as the rain ends, however winds will
continue to back, bringing in a drier airmass which will help
ceilings lift and scatter out by 18Z Monday.
Browning
&&
.PRELIMINARY POINT TEMPS/POPS:
Saint Louis 66 74 52 69 / 80 80 5 0
Quincy 61 68 46 65 / 70 30 5 0
Columbia 57 69 47 68 / 70 20 5 0
Jefferson City 58 71 47 69 / 70 20 5 0
Salem 68 76 53 68 / 90 80 10 0
Farmington 63 75 50 69 / 80 80 10 0
&&
.LSX WATCHES/WARNINGS/ADVISORIES:
MO...NONE.
IL...NONE.
&&
WFO LSX
Hazardous weather outlook, May 10, 3:41 PM CST, 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
441 PM CDT SUN MAY 10 2015
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-111200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
441 PM CDT SUN MAY 10 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.
.DAY ONE...TONIGHT
SEVERAL ROUNDS OF THUNDERSTORMS ARE EXPECTED TONIGHT...AND A FEW
OF THE STORMS MAY PRODUCE DAMAGING WINDS AND HAIL. THE GREATEST
THREAT OF SEVERE WEATHER WILL BE EARLY THIS EVENING...ALTHOUGH A
LESSER THREAT IS EXPECTED TO CONTINUE THROUGHOUT THE NIGHT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THUNDERSTORMS WILL CONTINUE FROM SOUTHEAST MISSOURI INTO SOUTHERN
ILLINOIS ON MONDAY...WITH SEVERE STORMS AGAIN POSSIBLE DURING THE
LATE MORNING AND EARLY AFTERNOON HOURS.
A CHANCE FOR THUNDERSTORMS WILL RETURN TO THE AREA WEDNESDAY NIGHT
THROUGH SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO REPORT ANY HIGH WINDS OR HAIL THEY
OBSERVE TONIGHT.
TRUETT
In the hours before
Local storm report, May 10, 4:18 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
518 PM CDT SUN MAY 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0511 PM TSTM WND GST ST. CHARLES 38.79N 90.52W
05/10/2015 E60 MPH ST. CHARLES MO TRAINED SPOTTER
EVENT LOCATION. NORTH HWY 94 NEAR ORCHARD FARM. TREE
DAMAGE REPORTED.
&&
DYELocal storm report, May 10, 4:19 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
519 PM CDT SUN MAY 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0503 PM TSTM WND GST MEHLVILLE 38.50N 90.32W
05/10/2015 E60 MPH ST. LOUIS MO TRAINED SPOTTER
TWO TREE LIMBS DOWNED THAT WERE 2 TO 3 INCHES IN
DIAMETER.
&&
DYELocal storm report, May 10, 4:20 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
520 PM CDT SUN MAY 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0516 PM TSTM WND GST 1 SSW HAZELWOOD 38.76N 90.37W
05/10/2015 M44 MPH ST. LOUIS MO ASOS
&&
GOSSELINSpecial weather statement, May 10, 4:26 PM CST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
526 PM CDT SUN MAY 10 2015
ILZ069-100-101-102315-
CLINTON IL-MADISON IL-ST. CLAIR IL-
526 PM CDT SUN MAY 10 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CLINTON...
NORTHWESTERN WASHINGTON...ST. CLAIR AND SOUTHERN MADISON COUNTIES
UNTIL 615 PM CDT...
AT 525 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM EAST ST. LOUIS TO
SMITHTON...AND MOVING EAST AT 30 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
WASHINGTON PARK...
BELLEVILLE...
SWANSEA...
CASEYVILLE...
FAIRVIEW HEIGHTS...
FREEBURG...
SHILOH...
COLLINSVILLE...
O'FALLON...
SCOTT AFB...
THIS STORM WILL ALSO IMPACT...
INTERSTATE 70 IN ILLINOIS NEAR EXIT 21.
INTERSTATE 64 IN ILLINOIS FROM EXIT 9 TO EXIT 41.
THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TRUETT
Local storm report, May 10, 4:27 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
527 PM CDT SUN MAY 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0523 PM TSTM WND GST 1 ESE SAUGET 38.58N 90.15W
05/10/2015 M46 MPH ST. CLAIR IL ASOS
&&
GOSSELINSpecial weather statement, May 10, 4:29 PM CST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
529 PM CDT SUN MAY 10 2015
ILZ069-100-101-102315-
CLINTON IL-MADISON IL-ST. CLAIR IL-
529 PM CDT SUN MAY 10 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CLINTON...
NORTHWESTERN WASHINGTON...ST. CLAIR AND SOUTHERN MADISON COUNTIES
UNTIL 615 PM CDT...
AT 525 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM EAST ST. LOUIS TO
SMITHTON...AND MOVING EAST AT 30 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
WASHINGTON PARK...
BELLEVILLE...
SWANSEA...
CASEYVILLE...
FAIRVIEW HEIGHTS...
FREEBURG...
SHILOH...
COLLINSVILLE...
O'FALLON...
SCOTT AFB...
THIS STORM WILL ALSO IMPACT...
INTERSTATE 70 IN ILLINOIS NEAR EXIT 21.
INTERSTATE 64 IN ILLINOIS FROM EXIT 9 TO EXIT 41.
THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TRUETT
Thunderstorm Wind, St. Clair
- When
- May 10, 4:30 PM CST
- Where
- St. Clair County, 1.24 mi W of Belleville
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Public
- Coordinates
- 38.518, -90.003
Several large tree limbs were blown down. Also, a tree was blown over and it snapped a nearby power pole as it fell.
Thunderstorm Wind, Madison
- When
- May 10, 4:50 PM CST
- Where
- Madison County, 1.39 mi S of Bluff Jct to 0.76 mi ESE of Edwardsville
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Public
- Coordinates
- 38.800, -89.979
Numerous 5 to 7 inch diameter tree limbs were blown down around town.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flood in Arkansas, May 10 to 11, 20152 deaths · 8 injured · $1.7 million · EF2 · 7 events
- Tornadoes and Flash Flood in South Dakota, May 10, 20159 injured · $1.5 million · EF2 · 14 events
- Flash Flooding and Flood in Oklahoma, May 10, 20151 death · $520,000 · 1.75 in hail · 15 events
- Damaging Wind in Illinois, May 10, 20151 death · $45,000 · 52 kt wind · 1 event
- Flooding in Oklahoma, May 10 to 15, 20151 death · 2 events
- Tornadoes and Flash Flooding in Texas, May 10 to 11, 2015$615,000 · EF1 · 35 events
- Tornadoes and Hail in Iowa, May 10, 2015$1.4 million · EF1 · 9 events
- Damaging Winds and Lightning Strikes in Missouri, May 10, 2015$365,000 · 52 kt wind · 4 events
- Flash Flooding in New York, May 10, 2015$200,000 · 2 events
- Hail and Damaging Winds in Illinois, May 10, 2015$124,000 · 52 kt wind · 9 events
- Hail and Damaging Winds in New York, May 10, 2015$40,000 · 1.75 in hail · 6 events
- Damaging Winds in Vermont, May 10, 2015$35,000 · 55 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 588975, 588976.